Alert archive / Virginia / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this red flag warning at Apr 9, 2012, 8:39 PM EDT for 27 counties in Virginia; 8 counties in West Virginia; 11 counties in Maryland. It took effect at Apr 10, 2012, 12:00 PM EDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2012, 8:39 PM EDT (00:39 UTC)
- In effect from
- Apr 10, 2012, 12:00 PM EDT
- Expired
- Apr 10, 2012, 11:27 PM EDT
- In force
- 11 hr
- Issued by
- NWS Baltimore/Washington
All 46 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Albemarle County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:00 PM EDT | WILDFIRE 650 | 3 S Perry, VA | WOLF GAP WILDFIRE HAS BURNED AT LEAST 650 ACRES AS OF THIS REPORT. FIREFIGHTERS CONTINUE THEIR EFFORTS TOWARD CONTAINMENT. |
| Apr 10, 6:00 PM EDT | WILDFIRE 2000 | 3 Wsw Newport, VA | SHIP WRECK FIRE HAS BURNED AT LEAST 2000 ACRES AS OF THIS REPORT. FIREFIGHTERS CONTINUE THEIR EFFORTS TOWARD CONTAINMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS81 KLWX 100039 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 839 PM EDT MON APR 9 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-100845- /O.UPG.KLWX.FW.A.0005.120410T1600Z-120411T0000Z/ /O.NEW.KLWX.FW.W.0004.120410T1600Z-120411T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 839 PM EDT MON APR 9 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR MOST OF MARYLAND...NORTHERN AND CENTRAL VIRGINIA...AND EASTERN WEST VIRGINIA... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING FOR MOST OF MARYLAND...NORTHERN AND CENTRAL VIRGINIA...AND EASTERN WEST VIRGINIA...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * MINIMUM AFTERNOON HUMIDITY...25 TO 30 PERCENT. * WINDS...NORTHWESTERLY 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * FUEL MOISTURE...5 TO 8 PERCENT ACROSS THE ALLEGHENY HIGHLANDS AND 3 TO 6 PERCENT ELSEWHERE. * IMPACTS...THE COMBINATION OF VERY GUSTY WINDS AND DRY FUELS WILL PROMOTE RAPID SPREAD OF ANY UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING TIME PERIOD. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
6 follow-up statements
554 WWUS81 KLWX 100732 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 AM EDT TUE APR 10 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-101545- /O.CON.KLWX.FW.W.0004.120410T1600Z-120411T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 332 AM EDT TUE APR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR MOST OF MARYLAND...NORTHERN AND CENTRAL VIRGINIA... AND EASTERN WEST VIRGINIA... * MINIMUM AFTERNOON HUMIDITY...20 TO 30 PERCENT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * FUEL MOISTURE...5 TO 8 PERCENT ACROSS THE ALLEGHENY HIGHLANDS AND 3 TO 6 PERCENT ELSEWHERE. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND DRY FUELS WILL PROMOTE RAPID SPREAD OF ANY UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING TIME PERIOD. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
735 WWUS81 KLWX 100858 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 458 AM EDT TUE APR 10 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-101700- /O.CON.KLWX.FW.W.0004.120410T1600Z-120411T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 458 AM EDT TUE APR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR MOST OF MARYLAND...NORTHERN AND CENTRAL VIRGINIA... AND EASTERN WEST VIRGINIA... * MINIMUM AFTERNOON HUMIDITY...15 TO 20 PERCENT ACROSS CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND...20 TO 30 PERCENT ELSEWHERE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * FUEL MOISTURE...5 TO 8 PERCENT ACROSS THE ALLEGHENY HIGHLANDS AND 3 TO 6 PERCENT ELSEWHERE. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND DRY FUELS WILL PROMOTE RAPID SPREAD OF ANY UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING TIME PERIOD. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
788 WWUS81 KLWX 101636 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1236 PM EDT TUE APR 10 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-110000- /O.CON.KLWX.FW.W.0004.000000T0000Z-120411T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1236 PM EDT TUE APR 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR MOST OF MARYLAND...NORTHERN AND CENTRAL VIRGINIA...AND EASTERN WEST VIRGINIA... * MINIMUM AFTERNOON HUMIDITY...15 TO 20 PERCENT ACROSS CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND...20 TO 30 PERCENT ELSEWHERE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * FUEL MOISTURE...5 TO 8 PERCENT ACROSS THE ALLEGHENY HIGHLANDS AND 3 TO 6 PERCENT ELSEWHERE. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND DRY FUELS WILL PROMOTE RAPID SPREAD OF ANY UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING TIME PERIOD. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
367 WWUS81 KLWX 102354 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 754 PM EDT TUE APR 10 2012 MDZ003>007-501-502-WVZ051-501-503-504-110100- /O.CAN.KLWX.FW.W.0004.000000T0000Z-120411T0000Z/ WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-MORGAN- WESTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 754 PM EDT TUE APR 10 2012 ...RED FLAG WARNING IS CANCELLED FOR NORTHERN AND WESTERN MARYLAND AND PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE RED FLAG WARNING. A COLD FRONT HAS MOVED INTO NORTHERN VIRGINIA...HELPING TO INCREASE RELATIVE HUMIDITIES. GUSTY WINDS WILL CONTINUE UNTIL MID- EVENING BEFORE SUBSIDING OVERNIGHT. $$ DCZ001-MDZ009>011-013-014-016>018-VAZ025>031-036>040-042-050>057- 501>504-WVZ050-052-053-055-502-505-506-110200- /O.EXT.KLWX.FW.W.0004.000000T0000Z-120411T0200Z/ DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-BERKELEY-JEFFERSON-HARDY-EASTERN GRANT- WESTERN PENDLETON-EASTERN PENDLETON- 754 PM EDT TUE APR 10 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * MINIMUM AFTERNOON HUMIDITY...20 TO 30 PERCENT. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS WILL SUBSIDE AFTER 10 PM. * FUEL MOISTURE...3 TO 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND DRY FUELS WILL PROMOTE RAPID SPREAD OF ANY UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING TIME PERIOD. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KRAMAR
164 WWUS81 KLWX 110159 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 959 PM EDT TUE APR 10 2012 MDZ009>011-014-017-018-VAZ025>031-036>038-040-042-501-503-504- WVZ050-052-053-055-502-505-506-110300- /O.CAN.KLWX.FW.W.0004.000000T0000Z-120411T0200Z/ MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-ANNE ARUNDEL-ST. MARYS- CALVERT-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN- CLARKE-NELSON-ALBEMARLE-GREENE-RAPPAHANNOCK-LOUDOUN- NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE- BERKELEY-JEFFERSON-HARDY-EASTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- 959 PM EDT TUE APR 10 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE RED FLAG WARNING. SPORADIC GUSTY WINDS WILL CONTINUE THROUGH LATE THIS EVENING AS A COLD FRONT CROSSES THE REGION. HUMIDITIES HAVE INCREASED TO NEAR 40 PERCENT AND ARE EXPECTED TO CONTINUE TO RISE. $$ DCZ001-MDZ013-016-VAZ039-050>057-502-110400- /O.EXT.KLWX.FW.W.0004.000000T0000Z-120411T0400Z/ DISTRICT OF COLUMBIA-PRINCE GEORGES-CHARLES-MADISON-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-SOUTHERN FAUQUIER- 959 PM EDT TUE APR 10 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * MINIMUM AFTERNOON HUMIDITY...20 TO 30 PERCENT. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS WILL SUBSIDE AFTER 12 AM. * FUEL MOISTURE...3 TO 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND DRY FUELS WILL PROMOTE RAPID SPREAD OF ANY UNCONTROLLED FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING TIME PERIOD. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KRAMAR
576 WWUS81 KLWX 110327 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1127 PM EDT TUE APR 10 2012 DCZ001-MDZ013-016-VAZ039-050>057-502-110430- /O.CAN.KLWX.FW.W.0004.000000T0000Z-120411T0400Z/ DISTRICT OF COLUMBIA-PRINCE GEORGES-CHARLES-MADISON-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-SOUTHERN FAUQUIER- 1127 PM EDT TUE APR 10 2012 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT WHILE THE RELATIVE HUMIDITY INCREASES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Apr 9, 8:04 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 9, 8:04 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
804 PM EDT MON APR 9 2012
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING. NORTHWEST
FLOW AROUND AN UPPER LOW WILL PROVIDE A PERIOD OF SEASONABLY
COOL CONDITIONS FOR THE MID-ATLANTIC REGION TUESDAY THROUGH
THURSDAY. HIGH PRESSURE WILL BUILD OVERHEAD LATE IN THE WEEK...
BEFORE MOVING OFF THE EAST COAST THIS WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
HEADLINE UPDATE...CANCELLED THE GALE WRNG AND RED FLAG WRNG. SCA
IN EFFECT FOR THE WATERS OVER THE NEXT FEW HRS. WILL SEND ANOTHER
UPDATE SHORTLY FOR THE NEW RED FLAG WRNG FOR TUE...
FROM PREV DISC...
NORTHWEST WINDS HAVE GUSTED TO 35 KTS AT DULLES AIRPORT AND 35
KTS AT WASHINGTON REGAN AIRPORT. KLWX RADAR SHOWS SOME INSTABILITY
SHOWERS ALONG THE BLUE RIDGE BUT NONE OF THE RAIN APPEARS TO BE
REACHING THE GROUND. CLOUDS WILL INCREASE OVER THE AREA TONIGHT
AHEAD OF THE BOUNDARY AS IT SAGS SOUTH. W-NW WINDS OF 15 TO 30 MPH
WILL CONTINUE...WITH GUSTS UP TO 35 MPH. LIGHT SHOWERS MAY DEVELOP
LATER THIS EVENING BUT LITTLE RAIN IS EXPECTED. 'INVERTED V' TYPE
FORECAST SOUNDINGS INDICATE THE EVAPORATIVE COOLING FROM THE
PRECIPITATION ALOFT MAY JUST SERVE TO INCREASE THE WIND SPEEDS.
ADDITIONALLY DOWNSLOPING WINDS ARE POSSIBLE OFF THE BLUE RIDGE IN
THE SHENANDOAH VALLEY AND ALLEGANY FRONT.
WINDS WILL TAPER OFF THIS LATER THIS EVENING AND TONIGHT.
TEMPERATURES WILL FALL BACK TO NEAR 40 DEGREES OVERNIGHT IN THE
BALTIMORE / DC METRO AREAS. WINDS WILL KEEP BLOWING NEAR THE
WESTERN RIDGETOPS BUT THE SHENANDOAH VALLEY AND OTHER VALLEYS TO
THE LEE OF THE MOUNTAINS WILL DROP BELOW FREEZING AGAIN TONIGHT. A
FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS. BEHIND THE FRONT A
COOL NORTH TO NORTHWEST FLOW WILL PROVIDE MORE GUSTY WINDS AND A
SLIGHT CHANCE OF SHOWERS TUESDAY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE UPPER LOW OVER SERN CANADA WILL WEAKEN TUE NGT AND WED.
SHORTWAVE ENERGY ROTATING AROUND THE BACKSIDE OF THE LOW WILL MOVE
ACROSS THE MID-ATLANTIC STATES LATE TUE NGT INTO WED. ENHANCED
W-NW FLOW AROUND THIS FEATURE AND BEHIND A SFC COLD FRONT WILL
REINFORCE THE COLDER AIR THRU THE PERIOD.
A FREEZE WATCH HAS BEEN ISSUED FOR THE POTOMAC HIGHLANDS AND CENTRAL
SHENANDOAH VLY FOR LATE TUE NGT. EAST OF THE WATCH...5-10 MPH WINDS
SUSTAINED THRUOUT THE NGT WILL LIKELY PREVENT FROST FORMATION AND
TEMPS FROM REACHING THE FREEZING MARK.
LIFT AHEAD OF THE SHORTWAVE TROUGH...STEEPENING LLVL LAPSE RATES AND
UPSLOPE FLOW WILL SUPPORT SHOWERS ALONG THE WRN SLOPES OF THE
ALLEGHENY FRONT. FCST THERMAL PROFILES ARE EXPECTED TO BE COLD
ENOUGH FOR PRECIP TO BE SNOW ALONG THE RIDGE TOPS LATE TUE NGT
INTO WED. ACCUMULATIONS SHOULD BE LIGHT. WITH LIFT FROM THE TROUGH
AND STEEP LAPSE RATES IN THE LOWEST 10 KFT...A FEW STREAMERS FROM
THE GREAT LAKES MAY MAKE IT INTO THE NORTHERN AND WESTERN SUBURBS OF
DC AND BALTIMORE DURING THE DAY WED.
THE THREAT OF A FREEZE WILL CONTINUE INTO WED NGT FOR AREAS WEST OF
THE BLUE RIDGE.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE UPPER TROUGH WILL PROGRESS OFF THE NEW ENGLAND COAST THU. NW
FLOW AROUND THE LOW WILL CONTINUE THE PERIOD OF BELOW NORMAL
TEMPERATURES THRU THU NGT. THU NGT IS THE LAST NGT WE HAVE
FREEZE CONCERNS FOR THE AREAS WEST OF THE BLUE RIDGE. FROST
ADVISORIES MAY BE NEEDED FOR THE N/W SUBURBS THU NGT UNDER A GOOD
SETUP FOR RADIATIONAL COOLING.
HIPRES OVER THE REGION WILL START TO SHIFT EWD OFF THE COAST BY LATE
FRI WHILE AN UPPER RIDGE BUILDS OVER THE ERN CONUS. SWLY RETURN
FLOW AROUND THE HIGH WILL ADVECT WARMER AIR INTO THE MID-ATLANTIC
REGION. MAX TEMPS FRI WILL BE NEAR NORMAL...POSSIBLY A FEW DEGREES
ABOVE NORMAL IF THE HIGH MOVES OFF THE COAST QUICKER THAN FCST.
ENSUING WAA PATTERN WILL CONTINUE INTO THE WEEKEND. MAX TEMPS
AROUND 70F SAT MAY FLIRT WITH 80F SUN.
A COLD FRONT WILL TRY TO APPROACH FROM THE NW SUN INTO MON...BUT MAY
HAVE A HARD TIME PROGRESSING DOWNSTREAM INTO THE BLOCKING RIDGE.
TIMING OF FROPA IS UNCERTAIN AT THIS TIME...BUT THE FRONT WILL BE
ACCOMPANIED BY CHANCES FOR SHOWERS AND STORMS.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR BKN-OVC100 WITH ISOLD -SHRA AFT 22Z. SFC WNDS 29015G30KT WILL
ALSO DECREASE AFTER 22Z. IN THE VICINITY OF SHOWERS ISOLD G35KT
POSSIBLE WITH ERRATIC WIND DIRECTIONS UNTIL 22Z. WINDS TAPER OFF AFT
22Z AS VFR CONTINUES...AND VFR SKC-SCT200 EXPECTED OVERNIGHT. LLWS
POSSIBLE TONIGHT WITH 35KTS WIND 1000 FT AGL. GUSTY NW WINDS
POSSIBLE AGAIN TUESDAY WITH VFR CONDITIONS.
VFR CONDITIONS THRU THE REMAINDER OF THE WEEK. BREEZY NW WINDS
AROUND 15 KT COULD GUST 20-25 KT WED. WINDS WILL BE MUCH LIGHTER
TOWARD THE END OF THE WEEK AS HIPRES SETTLES OVER THE REGION.
&&
.MARINE...
SEE HEADLINE UPDATE AT THE TOP... SOME BATCHES OF LIGHT SHOWERS
NOT MAKING TO THE SFC OVER THE WATERS...BUT ARE PUSHING THE
GUSTIER WINDS NEAR AND ABOVE GALE CRITERIA. A FEW ISOLATED SHOWERS
MAY ALSO AFFECT THE BAY/TP LATER THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES THRU DURING. NW FLOW PICKS UP AGAIN TUE. SCA
HAS BEEN ISSUED FOR ALL OF THE WATERS ON TUE.
SCA HAS BEEN EXTENDED INTO TUE NGT FOR MOST OF THE MD CHSPK BAY.
NW WINDS WILL GUST 15-20 KT DURING THIS TIME. A COLD FRONT WILL
MOVE THRU THE WATERS ERY WED. BEHIND THE FRONT...SCA CONDITIONS
ARE EXPECTED FOR ALL MARINE ZONES DURING THE DAY WED. SCA HAZARD
MAY CONTINUE FOR PORTIONS OF THE WATERS WED NGT INTO THU. WINDS
BEGIN TO DIMINISH THU NGT AND FRI AS HIPRES MOVES OVERHEAD.
&&
.FIRE WEATHER...
WE RECEIVED NEARLY A HALF DOZEN REPORTS OF BRUSH FIRES ACROSS THE
CWA YESTERDAY. 3.9 MICRON SATELLITE IMAGERY SHOWS TWO CONTINUED
INTO THE LATE MORNING...ONE NEAR THE SHENANDOAH/HARDY COUNTY LINE
AND ONE NEAR PAGE/ROCKINGHAM COUNTY. HUMIDITY HAS CREPT UP TOWARD
30 PERCENT LATE THIS AFTERNOON BUT WITH THE DRY FUELS IN PLACE OUR
RED FLAG WARNING WILL CONTINUE UNTIL 8 PM. ADDITIONAL WIND ISSUES
ARE POSSIBLE WITH A COLD FRONT THAT COULD ENHANCE GUSTY /
DOWNSLOPING WINDS...ESPECIALLY TO THE LEE OF THE BLUE RIDGE.
10-HR FUEL MOISTURE MAY RECOVER A LITTLE TONIGHT AND TUESDAY
MORNING...BUT BREEZY CONDITIONS ARE EXPECTED WITH FREQUENT WIND
GUSTS AROUND 20 TO 25 MPH AGAIN TUESDAY. DESPITE COOLER
TEMPERATURES...THERE WILL BE ENOUGH DRY AIR ADVECTION FROM THE
NORTHWEST FLOW FOR THE RELATIVE HUMIDITY TO DROP TO NEAR 30
PERCENT ACROSS MOST LOCATIONS AGAIN TOMORROW. A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR TUESDAY. THE EVENT HAS BEEN WELL ADVERTISED
AND WILL WAIT FOR THE FIRST WARNING TO EXPIRE BEFORE MAKING A
DECISION ABOUT TOMORROW. OUR PARTNER AGENCIES SEEM TO BE IN FAVOR
OF ISSUING ANOTHER RED FLAG TOMORROW...ESPECIALLY IN VIRGINIA.
MARYLAND HAS BEEN QUIETER TODAY.
BREEZY CONDITIONS ARE EXPECTED TO CONTINUE WEDNESDAY...BUT COOLER
TEMPERATURES MAY KEEP THE RELATIVE HUMIDITY A BIT HIGHER COMPARED
TO RECENT DAYS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR DCZ001.
MD...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR MDZ501-502.
FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR MDZ501-502.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR MDZ003>007-009>011-013-014-016>018-501-502.
VA...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR VAZ025-026-503-504.
FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR VAZ025-026-
503-504.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR VAZ025>031-036>040-042-050>057-501>504.
WV...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR WVZ050-055-501>506.
FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR WVZ050-055-
501>506.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 6 AM EDT WEDNESDAY
FOR ANZ531>534-539>541-543.
SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT TUESDAY FOR ANZ530-
535>538-542.
&&
UPDATE...GMS
PREV DISCUSSION...SDG/JRKHazardous weather outlook, Apr 9, 7:52 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 752 PM EDT MON APR 9 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 101200- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 752 PM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 11 PM FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR THE OUTLOOK AREA. A SMALL CRAFT ADVISORY IS IN EFFECT TUESDAY FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...AND TUESDAY NIGHT FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED WEDNESDAY THROUGH THURSDAY FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-101200- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 752 PM EDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT LATE TONIGHT FOR THE POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FREEZE WARNING IS IN EFFECT UNTIL MID-MORNING TUESDAY FOR THE POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR THE OUTLOOK AREA. A FREEZE WATCH IS IN EFFECT TUESDAY NIGHT FOR THE POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY. LOW TEMPERATURES EARLY THURSDAY AND FRIDAY MORNINGS LIKELY WILL BE NEAR OR BELOW FREEZING...ESPECIALLY ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:28 PM EDT | Gale Warning | LWX | 5 hr | |
| Apr 9, 9:09 PM EDT | Special Weather Statement | LWX | Shenandoah | 51 min |
| Apr 9, 9:23 PM EDT | Special Weather Statement | LWX | Loudoun | 52 min |
| Apr 9, 9:39 PM EDT | Special Weather Statement | LWX | Warren | 51 min |
| Apr 9, 9:49 PM EDT | Special Weather Statement | LWX | Loudoun | 26 min |
| Apr 9, 10:04 PM EDT | Special Weather Statement | LWX | Page, Rappahannock, Shenandoah, Warren | 41 min |
| Apr 9, 10:23 PM EDT | Special Weather Statement | LWX | Fairfax, Fauquier, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 37 min |
| Apr 9, 10:50 PM EDT | Special Weather Statement | LWX | Rappahannock | 25 min |
| Apr 9, 11:15 PM EDT | Special Weather Statement | LWX | Culpeper, Fauquier | 30 min |
| Apr 10, 3:28 AM EDT | Freeze Warning | LWX | Highland, Page, Rockingham, Shenandoah, City of Harrisonburg, City of Staunton and 1 more | 29 hr |
| Apr 10, 4:40 AM EDT | Small Craft Advisory | LWX | 33 hr | |
| Apr 10, 3:54 PM EDT | Freeze Watch | LWX | Clarke, Fauquier, Frederick, Greene, Highland, Madison and 11 more | 22 hr |
| Apr 9, 9:17 PM EDT | Special Weather Statement | LWX | Grant | 43 min |
Nearby
Red Flag Warnings in Virginia, 2012Red Flag Warnings in Maryland, 2012Red Flag Warnings in West Virginia, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.